Reviews and Comments on Propecia Side Effects and Usage, page 46
If you’ve used Propecia, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Discontinuing Propecia
I have been taking Propecia for about 7 years now. My question is: Will discontinuing usage cause an accelerated risk of a “high grade” prostate cancer? Should I gradually ween off taking this medication? Also will there be an accelerated hair loss. What should I do if I want to discontinue? Thanks,
AskDocWeb: There is no indication that discontinuing use causes anything other than increased hair loss. There is no need to taper off, just stop whenever you want.
Subj: Listen everybody
I have read many of these reviews and would like to give a brief summary of my 4 years taking propecia. After 6-9 months on the drug my hair was thickening so much so that people commented. I was very happy. But after 2 years I noticed certain side effects that were undesirable to say the least.
First I though nothing of it but my scrotum was very tight and sometimes I even have a little pain in the area. Secondly my ejaculate was very small and lumpy in texture, I knew there was something not quite right but my hair was continuing to grow so I continued. Anyway it got to the point where the pain in the scrotum was not good and ejaculate was the same so I decided that overall it would probably be best to come off the drug. I have lost some hair since doing this 1 year ago but I really don’t care. I am 36 years old and really who gives a S**t if you have or have no hair. If I go bald I’ll probably be gutted but I’ll get used to it.
I don’t think this drug is worth the risk long term in fact it’s probably quite deadly. A friend of mine used it and I only just found that out. I told him I did too and he could not believe it. For him the side effects were breast tenderness and putting on weight around the stomach, he also reckons his body shape was turning feminine so he too has discontinued use. I recommend that you guys do the same for the sake of your long term health. It’s not worth it chaps… I have just started procerin but have not a clue if the drug will work or not.
Subj: Would you take Propecia?
Would you take Propecia if you and your wife were trying to get pregnant and had plans to have more children in the future?
AskDocWeb: As a personal choice, I would not take or handle Propecia until after childbirth.
Subj: Loosing more hair
I have been taking propecia for about two months and I noticed I am kind of loosing more hair, is this normal part of the cycle or should I stop using it? Thank you.
AskDocWeb: This has been reported many times by others, referred to as shedding. Typically it lasts four to five weeks. If it lasts much longer than that then we would discontinue use.
Subj: Acne on face and chest
I have been taking propecia for the bast two years, my hair loss stopped but I’m having a lot of acne on my face and my chest.
Subj: Breasts got noticeable
I’ve been using propecia for over 2 years and I’m a man. I’ve noticed and received some comments that my pecs / breasts got noticeable. Is this a side effect.
AskDocWeb: Less than one percent of men taking Propecia get breast enlargement but it is a side effect.
Subj: Penis is smaller when erect
I have been taken Propecia for 18 months and have noticed my penis is smaller when erect. I remember I measured it out of vanity a couple of months before Propecia and it was 18cm. I measured it the other day and it was only 14cm. My testicles don’t feel as big as they used to when I grab them either. Has anyone complained of a shrunken package due to Propecia?
AskDocWeb: It is not listed as a side effect by the manufacturer but yes, a few men have reported shrinking of both penis and testicles after they started taking Propecia.
Subj: Terrible drug
Please DO NOT take finasteride – in ANY of its forms (Proscar, Propecia etc) it is a terrible drug. Dr. Irwin Goldstein of the San Diego Sexual Medicine clinic told me on the phone yesterday, of its horrors and its destructive effect, after I called him in terrible distress caused by sexual side effects. Keeping your hair is NOT worth what this drug will do to you. Look at propeciasideeffects.com and propeciahelp.com if you need more convincing. Merck (the manufacturer) doesn’t care about you or your happiness – they care about money. “This drug was never intended for use in young men” – Dr. Goldstein. AVOID AVOID AVOID. Tell your friends the same.
Subj: Temples and forehead?
Does propecia work for receding hair at the temples and forehead?
AskDocWeb: Some men have reported new growth along the front hairline but not enough for it to be recommended for those areas.
Subj: Sudden hair loss, shedding
Hey, I am 21 and I have been taking propecia for about 5 1/2 months. It seemed to be working like a charm but at about 3 1/2 months I had experienced inflammation, irritation, and itching. During this time I experienced some definite thinning of the hair on the top of my head. I started using nizoral and this had seemed to subside for a while and I thought my hair was thickening and I was seeing progress. But within the last week or so the shedding picked way up. I can easily see my scalp, it’s almost like I was going to go bald over night. The hair has thinned but there is definitely a fair amount there yet and I wouldn’t say I have a “bald spot”. What are your thoughts? What’s causing the thinning? Is it normal for this time frame? I know typically you’re suppose to see results by month six, but shedding? I feel that my hairloss has worsened. Or is it a possibility that I may have a thyroid problem because the shed seemed to happen over night? Please help.
AskDocWeb: You are right, sudden hair loss can indicate a problem and getting a physical to make sure you are okay would be a good idea. Another possibility is that Propecia is not going to work for you. It doesn’t work for everyone.
Subj: Affect of Propecia on the hips and DHT
Hello! Thank you for providing such a web site and helping people! I’m 22 year old-male. I’ve been applying Rogaine %5 Foam for 4 months and taking Propecia for 3 months. No visible results yet. But I think it’s early to see serious results. Also I’m worried about gynecomasty and enlargement of hips. My doctor told me that I would realize the gynecomasty if it occurred. Like pain, and sensitivity on breasts. But what about enlargement and fet on hips? Also I’d like to indicate that finasteride affects the DHT by the day we take it. But what about Procerin? Does saw palmetto affect the DHT by the day we take, or do we have to collect it in blood stream for a few months to reduce DHT. Thank you for your care. I appreciate if you respond.
AskDocWeb: Users have not mentioned any affect on the hips from taking Propecia. Anything that affects the DHT in your body has to build up over time in order for you to see results. And yes, the saw palmetto in Procerin blocks the conversion of testosterone into DHT.
Please note that there are a few health concerns with using saw palmetto.
Subj: What’s the point?
At 22 years old, a slight recession in my frontal hair line, that had always been nervously high, prompted me to start taking proscar. Big mistake, my sex drive dipped and a feeling of depression swept over me just from taking a few tablets. I noticed my erections were less frequent and softer, replaced by a general feeling of numbness. Immediately stopped usage and things appear to be going back to normal, I hope.
Given the number of people stating side effects on this (and countless other webpages) I think two things are going on: 1, finasteride side effects are actually alot more common than the manufacturer claims. 2, the fact there’s no clinical evidence supporting the claim that these are permanent, I’ve seen enough blogs from distraught men whose sex lives have seemingly been torn away from them by a latent property of this drug. Besides, for example many thought smoking was beneficial to health in the 40s, now we know that its a one way ticket to cancer. Maybe in the future this will be seen similarly for men’s sex drives?
My advice, don’t do it! use minoxidil, shave your head, change diet, whatever, just don’t risk your manly function for a little bit of extra hair. In a large part people take this stuff to appear more attractive to prospective partners – what’s the point in that if you’re not ready for business.
Read more feedback.
Report – 42 – 43 – 44 – 45 – Page 46 – 47 – 48 – 49 – 50 – Last page 87
Alternative hair loss products:
- Nisim Biofactors (hair loss shampoo)
If you find this page useful share it with others. If you have used Propecia, use the form below to add your review of Propecia, feedback or suggestions that may help others. Please note that all addresses are held confidential.